MAUDE Adverse Event Report: COVIDIEN 12ML LUER LOCK TIP PHARM TRAY; SYRINGE, PISTON

COVIDIEN 12ML LUER LOCK TIP PHARM TRAY; SYRINGE, PISTON
Model Number 8881512258
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported there was an insect in the syringe barrel.
 
Additional Manufacturer Narrative
The device history record (dhr) was reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the condition described by the customer.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.One digital image was provided and one syringe outside of the original package was received for evaluation.A visual inspection of the sample confirmed the reported issue; the syringe was contaminated.The manufacturing process was reviewed by a multifunctional team and determined that the process is running according to product specifications, meeting quality acceptance criteria.The equipment used for the catheter-adapter assembly was verified and found to be up to date for all corrective and preventive maintenance as scheduled.
 
Additional Manufacturer Narrative
The supplier provided the following information after investigating the reported issue: the supplier confirmed that a contaminate was embedded in the rubber tip and the insect has the complete shape of the part.The parts were produced in (b)(6) 2019.The supplier stated that the insect contamination happened after their calendaring process, and their calendaring and molding workshop are a normal environment, not a clean room.After brainstorming, the supplier determined that the current pest control actions may not be strong enough during the mosquito season, which caused the insect to have the possibility to contaminate the preform film and be molded in the part.The supplier reviewed their current pest controls and the following fixes were completed: 1) added additional mosquito killer lamps at the compounding workshop and molding workshop.2) updated the pest control procedure to define the frequency of cleaning the mosquito killer lamps and the frequency of lamp replacement.Furthermore, the supplier alerted the relative operators and inspectors of the reported issue.The in-house stock was double checked.Resampling inspection of 29 lots found no defects.The supplier strengthened their sampling inspection.These actions were designed to prevent the reoccurrence of the reported issue.This complaint will be used for tracking and trending purposes.

Brand Name
12ML LUER LOCK TIP PHARM TRAY
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key10673852
Report Number9612030-2020-02657
Device Sequence Number16864191
Product Code FMF
UDI-Device Identifier10884521010970
UDI-Public10884521010970
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881512258
Device Catalogue Number8881512258
Device Lot Number2014008664
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer10/07/2020
10/07/2020
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date12/03/2020
02/01/2021
Patient Sequence Number1